Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Jul 19, 2021, 3:25 PM CDT. It took effect at Jul 20, 2021, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2021, 3:25 PM CDT (20:25 UTC)
- In effect from
- Jul 20, 2021, 7:00 PM CDT
- Expired
- Jul 21, 2021, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
839 WHUS73 KLOT 192025 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 325 PM CDT Mon Jul 19 2021 LMZ740>742-200430- /O.NEW.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 325 PM CDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 7 PM Tuesday to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-200430- /O.NEW.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 325 PM CDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 7 PM Tuesday to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
053 WHUS73 KLOT 200226 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 926 PM CDT Mon Jul 19 2021 LMZ740>742-201030- /O.CON.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 926 PM CDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From 7 PM Tuesday to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-201030- /O.CON.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 926 PM CDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...From 7 PM Tuesday to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
540 WHUS73 KLOT 200807 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 307 AM CDT Tue Jul 20 2021 LMZ740>742-201700- /O.CON.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 307 AM CDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From 7 PM this evening to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-201700- /O.CON.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 307 AM CDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...From 7 PM this evening to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
121 WHUS73 KLOT 201502 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1002 AM CDT Tue Jul 20 2021 LMZ740>742-202315- /O.CON.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1002 AM CDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 20 to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From 7 PM this evening to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-202315- /O.CON.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1002 AM CDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 20 to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...From 7 PM this evening to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
549 WHUS73 KLOT 202023 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 323 PM CDT Tue Jul 20 2021 LMZ740>742-210430- /O.CON.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 323 PM CDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 20 to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 7 PM this evening to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-210430- /O.CON.KLOT.SC.Y.0059.210721T0000Z-210721T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 323 PM CDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY... * WHAT...North winds to 20 to 25 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...From 7 PM this evening to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
179 WHUS73 KLOT 210300 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1000 PM CDT Tue Jul 20 2021 LMZ740>742-211100- /O.CON.KLOT.SC.Y.0059.000000T0000Z-210721T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1000 PM CDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Waves 4 to 6 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-211100- /O.CON.KLOT.SC.Y.0059.000000T0000Z-210721T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1000 PM CDT Tue Jul 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Waves 4 to 6 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
792 WHUS73 KLOT 210804 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 304 AM CDT Wed Jul 21 2021 LMZ745-210915- /O.CAN.KLOT.SC.Y.0059.000000T0000Z-210721T1200Z/ Burns Harbor to Michigan City IN- 304 AM CDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves are expected to remain under Small Craft Advisory criteria. $$ LMZ740>742-211200- /O.CON.KLOT.SC.Y.0059.000000T0000Z-210721T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 304 AM CDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Waves 3 to 6 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743-744-211200- /O.CON.KLOT.SC.Y.0059.000000T0000Z-210721T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 304 AM CDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Waves 3 to 6 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
122 WHUS73 KLOT 211202 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 702 AM CDT Wed Jul 21 2021 LMZ740>744-211315- /O.EXP.KLOT.SC.Y.0059.000000T0000Z-210721T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 702 AM CDT Wed Jul 21 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have eased this morning and waves are beginning to come down. Waves of 3 to 5 feet remain possible through the morning hours. $$ Petr
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 3:04 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 19, 3:04 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 304 PM CDT Mon Jul 19 2021 .SHORT TERM... 304 PM CDT Through Tuesday night... Another relatively quiet short term is in store, with a few exceptions on Tuesday afternoon and evening. These exceptions are: the potential for a period of hazardous swimming conditions at Lake Michigan beaches behind a lake enhanced backdoor front and the threat for a few isolated showers or thunderstorms across parts of far northern Illinois behind the backdoor front. The most pronounced Cu early this afternoon has been on the lake breeze where convergence is maximized, down into areas south of I-80. There's not enough forcing though for anything more than a rogue sprinkle. This is topped by mid and upper level smoke from Pacific Northwest and southern Canadian wildfires giving the milky tint to the sky. Skies will clear toward sunset with light to calm winds overnight from surface ridging extending eastward from high pressure centered over the mid Missouri Valley. Most of Tuesday will be a quiet and very warm day at our climatologically warmest time of year, with highs peaking in the upper 80s to locally around 90. Weak gradient will allow for a traditional lake breeze to develop and make slight inland progress in the early afternoon, keeping lakeside areas a bit cooler. The main feature of interest is a cold front dropping south and taking on backdoor/lake enhanced characteristics as it gets shunted south by an upstream short-wave. The NCEP (namely NAM and GFS) guidance appears overdone with dew points and also moisture depth tomorrow, with a lean toward RAP/HRRR and foreign guidance for instability forecast (or lack thereof). Our lake enhanced front will have strong low level convergence as it surges south from near the lake, but mainly capped and pretty parched air mass casts doubt on anything more than widely isolated post-frontal showers and maybe a thunderstorm over far northern Illinois late in the afternoon into the early evening. This is when the slight chance PoPs have been maintained similar to previous forecast. Think higher coverage will be over Wisconsin closer to the path of the mid-upper short-wave path to our northeast. Aside from the low/isolated convective potential, the main story will be the sharp uptick in north-northeasterly winds behind the front. While the NAM and 3km nest are likely to be too moist and unstable, think their wind forecast is quite reasonable, with northerly winds gusting up to 25 mph to possibly briefly 30 mph in the early evening. Have again inched timing a bit earlier, and these fronts do tend to end up if anything a bit earlier/quicker at verification. Starting from a calm lake baseline, the waves will take some time to respond, though confidence is high in dangerous conditions developing during the evening and continuing into Wednesday morning. Will be issuing a Beach Hazards Statement for all Lake Michigan beaches 7pm Tuesday to 12pm Wednesday. The start time may need to be adjusted a few hours earlier for at least portions of the Illinois shore pending observational trends. Temperatures will cool quickly behind the front, but not like with the spring "pneumonia" fronts, as the lake being in the upper 60s to lower 70s greatly moderates the cooling behind lake enhanced fronts in mid summer. Castro && .LONG TERM... 305 AM CDT Wednesday through Sunday... The extended forecast continues to look unsettled with upper ridging building across the central CONUS situating the Great Lakes region under predominantly northwest flow aloft, and features near to slightly above normal temperatures with highs in the mid to upper 80s. Wednesday will trend a bit cooler in the wake of Tuesday evening's backdoor cold front mentioned in the short term section above. The boundary will retreat back to the north through the day on Wednesday which should allow for temperatures to still warm back into the lower 80s. Accordingly, an axis of unstable air will lift back over portions of the area. At this time capping looks strong enough to keep things dry, especially across the Chicago metro. There is a bit more uncertainty with south and westward extent where some guidance is trying to develop a few showers and thunderstorms, but suspect they may be overdoing low-level moisture return a bit. At this time will continue to carry a dry forecast for Wednesday given the lack of noteworthy forcing for ascent. Temperatures Thursday onward will trend slightly above normal in the mid 80s. Precip chances continue through the remainder of the extended period as multiple waves round the upper ridge and move near the area. Not all periods will see precipitation, however, pinpointing the exact details on timing and coverage appear rather nebulous at this juncture so made no changes to the blended guidance. There does continue to be a better signal for showers and thunderstorms late Saturday as a shortwave and associated surface low move across the Great Lakes region. Petr && .AVIATION... For the 18Z TAFs... 1234 PM CDT The main concern for Chicago area airports: * Sharp shift to north-northeast winds gusting to 15-20 kt late Tuesday afternoon * Isolated post frontal SHRA/TS possible late day-Tuesday evening Quiet conditions will persist until later Tuesday afternoon. Early this afternoon, a lake breeze is spreading inland with VFR Cumulus inland of the wind shift, and this will erode with the lake shadow. Easterly speeds may occasionally touch 10 kt at ORD and MDW but mainly be less than 10 kt. Light to calm winds tonight will become west- northwest Tuesday morning out ahead of the approaching backdoor cold front. This front will accelerate down the lake in the afternoon and abruptly shift winds to north-northeast in the 21z-23z window. There's some threat for isolated post-frontal SHRA/TS but think that coverage will be low and toward or after 00z Wednesday, so no mention in ORD/MDW TAFs. Castro && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 19, 11:15 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 1115 AM CDT Mon Jul 19 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-201615- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 1115 AM CDT Mon Jul 19 2021 /1215 PM EDT Mon Jul 19 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday Evening... Limited Thunderstorm Risk. Thursday through Sunday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-201615- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1115 AM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday Evening... Limited Thunderstorm Risk. Thursday through Sunday... Limited Thunderstorm Risk. Castro Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:52 PM CDT | Beach Hazards Statement | LOT | Cook, Lake | 44 hr |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.